Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 19, 2020, 9:01 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 9:01 PM CDT (02:01 UTC)
- Expired
- Mar 19, 2020, 11:07 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conway County, AR, Pope County, AR, Searcy County, AR, Van Buren County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 87 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
306
WGUS54 KLZK 200201
FFWLZK
ARC029-115-129-141-149-200500-
/O.NEW.KLZK.FF.W.0013.200320T0201Z-200320T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
901 PM CDT Thu Mar 19 2020
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Searcy County in north central Arkansas...
Van Buren County in north central Arkansas...
Northeastern Conway County in central Arkansas...
Northeastern Yell County in central Arkansas...
Pope County in central Arkansas...
* Until midnight CDT.
* At 901 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is likely to occur.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Russellville... Clinton...
Fairfield Bay... Dardanelle...
Atkins... Pottsville...
Dover... London...
Hector... Shirley...
Lake Dardanelle State Park... Happy Bend...
Rocky Hill... Dabney...
Jerusalem... Sugar Loaf Recreation Area...
Blick... Taral...
Fairfield Bay Marina... Claude...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3579 9242 3572 9242 3571 9231 3549 9225
3535 9284 3519 9286 3515 9312 3528 9328
3532 9328 3533 9330 3539 9330 3579 9252
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Cavanaugh1 follow-up statement
832
WGUS74 KLZK 200407
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1107 PM CDT Thu Mar 19 2020
ARC029-115-129-141-149-200416-
/O.CAN.KLZK.FF.W.0013.000000T0000Z-200320T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Searcy AR-Van Buren AR-Conway AR-Yell AR-Pope AR-
1107 PM CDT Thu Mar 19 2020
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SEARCY...VAN BUREN...
NORTHEASTERN CONWAY...NORTHEASTERN YELL AND POPE COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3579 9242 3572 9242 3571 9231 3549 9225
3535 9284 3519 9286 3515 9312 3528 9328
3532 9328 3533 9330 3539 9330 3579 9252
$$
67What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 6:41 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 19, 6:41 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 641 PM CDT Thu Mar 19 2020 .AVIATION... Showers/storms will move through the area tonight, with conditions restricted locally to mvfr or ifr within areas of precipitation. After precip diminishes later tonight, expect low clouds to fill back in. Conditions will improve toward the end of the period. && .PREV DISCUSSION...(ISSUED 213 PM CDT Thu Mar 19 2020) SHORT TERM...Today Through Saturday Night Showers will continue moving through the state this afternoon, becoming more defined along a line of convection later this evening. A 500mb wave with strong vorticity advection will move northeast through Kansas and Missouri this evening, bringing colder air aloft to the southern Plains. Strong surface winds out of the S/SW have been carrying warm, moist air into the state, increasing surface temperatures into the 70s and dewpoints into the 60s and lower 70s. Winds have been observed up to 30mph today in parts of the state. A low level jet will continue to bring increased windspeeds through this evening. Surface heating has been slow, due to widespread cloud cover, however, we're starting to see some breaks in the clouds over western Arkansas. If this trend continues, surface temperatures will warm to the mid 70s to lower 80s, enhancing surface-based CAPE. If cloud cover persists, highs will be just a little lower, in the low/mid 70s to lower 80s. A line of convection will move through the state today and could become severe through this evening. Forecast soundings show SBCAPE >1000-2000 J/kg, with moderate shear values favoring supercells and bowing thunderstorms. Therefore, damaging winds will be the main threat, though isolated large hail and tornadoes will also be possible. Flash flooding will also be a concern today as these storms move through the area. Flooding is more due to the saturated ground from recent rainfall than it is from total forecast accumulation from the storms tonight, which will range from 1/4" to 1 1/2" with higher amounts possible in severe storms. The cold front associated with this system will lower temperatures tonight through Saturday morning, with lows Friday morning in the mid 40s in NW AR, mid to upper 60s in central and southern AR. High pressure will build into the region following this system and winds will shift to a more Nerly direction. Temperatures will only increase to the lower 50s to lower 70s Friday afternoon. Saturday morning lows will drop to the lower 30s (subfreezing) in Nern AR, dropping to the 40s elsewhere in the state. Highs Sat in the lower 50s to lower 60s. LONG TERM...Saturday Night Through Thursday The extended period will remain largely unsettled as several shortwave troughs and weak surface boundaries sweep through the region. Westerly flow aloft will be in place Saturday night, becoming slightly more southerly through Sunday as a weak wave moves over the state. This, coupled with another shortwave trough moving through the central plains on Tuesday, will bring rain chances back to the forecast through early portions of next week. Southerly surface winds will return to the state late Monday, which will help advect warmer and more moist air into the region. This will result in rather high PWAT values across Arkansas, and could bring additional heavy rain to already saturated soils on Tuesday. Therefore, we will continue to monitor for the risk of flash flooding as well as any impacts to already flooded rivers. Temperatures will show quite the warming trend as lows on Saturday in the 30s and 40s and highs in the lower 50s and 60s warm nearly 20 degrees through the end of next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until midnight CDT tonight FOR Baxter-Boone- Fulton-Johnson-Logan-Marion-Montgomery-Newton-Polk-Pope-Scott- Searcy-Yell. && Aviation...57
Hazardous weather outlook, Mar 19, 2:30 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 230 PM CDT Thu Mar 19 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 230 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Thunderstorms are expected across the area this afternoon through late this evening. Some storms could become strong to severe with damaging winds and tornadoes the main concerns. Locally heavy rainfall will also be possible across mainly western and northern locations, and some localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Rain will continue over southern Arkansas on Friday before exiting toward the Gulf Coast. It will turn much cooler, with a freeze likely in parts of the Ozark Mountains Saturday morning. Unsettled weather is in the forecast Sunday through Wednesday, with scattered showers and a few rumbles of thunder at times. Even so, impacts will be minor. No severe weather is expected, and any flash flooding will be localized. Rivers in southern and eastern sections of the state will remain elevated. .Spotter Information Statement... Spotter Activation May Be Needed Thursday Evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Mar 19, 7:16 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 E VALLEY SPRINGS 36.15N 92.94W
03/19/2020 BOONE AR BROADCAST MEDIA
DAMAGE WAS REPORTED TO A HOUSE AND DOWNED POWER LINES
EAST OF VALLEY SPRINGS.
&&
61Local storm report, Mar 19, 7:23 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
723 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG EVERTON 36.16N 92.91W
03/19/2020 BOONE AR BROADCAST MEDIA
DAMAGE WAS REPORTED TO A HOME IN EVERTON.
&&
61Local storm report, Mar 19, 7:51 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 5 NW BRUNO 36.20N 92.83W
03/19/2020 MARION AR TRAINED SPOTTER
DAMAGE WAS REPORTED AT BRUNO-PYATT SCHOOL.
&&
61Local storm report, Mar 19, 8:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 N MOUNTAIN HOME 36.38N 92.38W
03/19/2020 E68 MPH BAXTER AR TRAINED SPOTTER
&&
61The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 19, 7:10 PM CDT | Tornado Warning | LZK | Baxter, Marion | 50 min |
| Mar 19, 7:13 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 47 min |
| Mar 19, 7:35 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 40 min |
| Mar 19, 7:50 PM CDT | Flash Flood Warning | LZK | Logan, Yell | 3 hr |
| Mar 19, 7:53 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 22 min |
| Mar 19, 7:55 PM CDT | Tornado Warning | LZK | Baxter, Fulton | 20 min |
| Mar 19, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| Mar 19, 8:08 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 52 min |
| Mar 19, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 48 min |
| Mar 19, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Mar 19, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 32 min |
| Mar 19, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 39 min |
| Mar 19, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 37 min |
| Mar 19, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Pope, Van Buren, Yell | 44 min |
| Mar 19, 9:07 PM CDT | Tornado Warning | LZK | Conway, Pope, Yell | 38 min |
| Mar 19, 9:14 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 46 min |
| Mar 19, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 25 min |
| Mar 19, 9:29 PM CDT | Tornado Warning | LZK | Independence, Izard, Sharp, Stone | 46 min |
| Mar 19, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone | 45 min |
| Mar 19, 9:45 PM CDT | Special Weather Statement | LZK | Garland, Perry | 45 min |
| Mar 19, 10:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 43 min |
| Mar 19, 10:26 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 34 min |
| Mar 19, 10:47 PM CDT | Special Weather Statement | LZK | White | 28 min |
| Mar 19, 10:54 PM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 51 min |
| Mar 19, 11:14 PM CDT | Special Weather Statement | LZK | Jackson, White, Woodruff | 46 min |
| Mar 19, 11:30 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Mar 19, 11:37 PM CDT | Special Weather Statement | LZK | Jackson | 38 min |
| Mar 20, 12:56 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson | 34 min |
| Mar 20, 9:54 AM CDT | River Flood Warning | LZK | Conway, Perry | 48 hr |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.